Numerical Stability Criteria for Localized Post-buckling Solutions in a Strut-on-Foundation Model

M. Khurram Wadee, Ciprian D. Coman, Andrew P. Bassom

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Some stability results are established for localized buckling solutions of a strut-on-foundation model which has an initially unstable post-buckling path followed by a restabilizing property. These results are in stark contrast with those for models with non-restabilizing behavior for which all solutions are unstable under dead-loading conditions. By approximating solutions with a nonperiodic set of functions, the stability of these static solutions can be assessed by examining the nature of the equilibrium using total potential energy considerations.

Original languageEnglish
Pages (from-to)334-341
Number of pages8
JournalJournal of Applied Mechanics, Transactions ASME
Volume71
Issue number3
DOIs
Publication statusPublished - 22 Jun 2004
Externally publishedYes

    Fingerprint

Cite this